Alert archive / Oklahoma / Red Flag Warnings in 2014
Red Flag Warning 18, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Apr 2, 2014, 3:34 AM CDT for 13 counties in Oklahoma; 5 counties in Texas. It took effect at Apr 2, 2014, 12:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2014, 3:34 AM CDT (08:34 UTC)
- In effect from
- Apr 2, 2014, 12:00 PM CDT
- Expired
- Apr 2, 2014, 10:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Norman, OK
Counties Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woodward County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 84 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 390 m²/s²
- 0-3 km storm-relative helicity
- 657 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
947 WWUS84 KOUN 020834 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 334 AM CDT WED APR 2 2014 ...VERY HIGH TO EXTREME WILDFIRE POTENTIAL TODAY... A DRYLINE WILL SURGE INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS DURING THE LATE MORNING TO EARLY AFTERNOON HOURS TODAY. BEHIND THIS DRYLINE...GUSTY SOUTH TO SOUTHWEST WINDS...VERY WARM AFTERNOON TEMPERATURES...AND LOW HUMIDITIES WILL RESULT ENHANCED WILDFIRE CONCERNS. TXZ086-089-030300- /O.CAN.KOUN.FW.A.0015.140402T1700Z-140403T0200Z/ /O.NEW.KOUN.FW.A.0016.140403T1600Z-140404T0300Z/ WICHITA-ARCHER- 334 AM CDT WED APR 2 2014 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR WARM AND BREEZY CONDITIONS. AND LOW HUMIDITY FOR MUCH OF SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * WIND...SOUTH/SOUTHWEST...20 TO 25 MPH WITH GUSTS TO 35 MPH * HUMIDITY...10 TO 20 PERCENT * TEMPERATURE...75 TO 85 DEGREES * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING EQUIPMENT OUTDOORS. && $$ OKZ021-022-033>037-TXZ083>085-087-088-030300- /O.UPG.KOUN.FW.A.0015.140402T1700Z-140403T0200Z/ /O.NEW.KOUN.FW.W.0018.140402T1700Z-140403T0300Z/ /O.NEW.KOUN.FW.A.0016.140403T1600Z-140404T0300Z/ BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD- WILBARGER-KNOX-BAYLOR- 334 AM CDT WED APR 2 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FAR WESTERN OKLAHOMA...AND WESTERN NORTH TEXAS... A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THURSDAY MORNING THROUGH THURSDAY EVENING FOR WARM AND BREEZY CONDITIONS AND LOW AFTERNOON HUMIDITIES FOR MUCH OF SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * WIND...SOUTH/SOUTHWEST... 20 TO 25 MPH * HUMIDITY...10 TO 20 PERCENT * TEMPERATURE...86 TO 92 DEGREES * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING EQUIPMENT OUTDOORS. && $$ OKZ004-009-010-014>016-030300- /O.UPG.KOUN.FW.A.0015.140402T1700Z-140403T0200Z/ /O.NEW.KOUN.FW.W.0018.140402T1700Z-140403T0300Z/ HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER- 334 AM CDT WED APR 2 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR VERY WARM AND BREEZY CONDITIONS...AND LOW HUMIDITES FOR PORTIONS OF FAR WESTERN OKLAHOMA. THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTH/SOUTHWEST... 20 TO 25 MPH * HUMIDITY...10 TO 20 PERCENT * TEMPERATURE...82 TO 88 DEGREES * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING EQUIPMENT OUTDOORS. && $$ OKZ023-027>029-038>041-044>046-050-TXZ090-030300- /O.NEW.KOUN.FW.A.0016.140403T1600Z-140404T0300Z/ CADDO-GRADY-MCCLAIN-CLEVELAND-COMANCHE-STEPHENS-GARVIN-MURRAY- COTTON-JEFFERSON-CARTER-LOVE-CLAY- 334 AM CDT WED APR 2 2014 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR WARM AND BREEZY CONDITIONS...AND LOW HUMIDITIES FOR PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA. THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * WIND...SOUTH/SOUTHWEST 20 TO 25 MPH...WITH GUSTS TO 30 MPH * HUMIDITY...15 TO 20 PERCENT * TEMPERATURE...80 TO 85 DEGREES * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING EQUIPMENT OUTDOORS. && $$
2 follow-up statements
840 WWUS84 KOUN 020931 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 431 AM CDT WED APR 2 2014 ...VERY HIGH TO EXTREME WILDFIRE POTENTIAL TODAY... A DRYLINE WILL SURGE INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS DURING THE LATE MORNING TO EARLY AFTERNOON HOURS TODAY. BEHIND THIS DRYLINE...GUSTY SOUTH TO SOUTHWEST WINDS...VERY WARM AFTERNOON TEMPERATURES...AND LOW HUMIDITIES WILL RESULT ENHANCED WILDFIRE CONCERNS. OKZ021-022-033>037-TXZ083>085-087-088-030300- /O.CON.KOUN.FW.W.0018.140402T1700Z-140403T0300Z/ /O.CON.KOUN.FW.A.0016.140403T1600Z-140404T0300Z/ BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD- WILBARGER-KNOX-BAYLOR- 431 AM CDT WED APR 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR VERY WARM TEMPERATURES...GUSTY WINDS AND LOW HUMIDITY FOR SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS. ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR WARM AND BREEZY CONDITIONS...AND LOW HUMIDITY FOR MUCH OF SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS. * WINDS...SOUTH TO SOUTHWEST TODAY...20 TO 25 MPH...AND WEST TO NORTHWEST 20 TO 25 MPH THURSDAY. GUSTS TO 30 MPH WILL BE POSSIBLE BOTH DAYS. * HUMIDITY...10 TO 20 PERCENT BOTH TODAY AND THURSDAY * TEMPERATURE...86 TO 92 DEGREES TODAY...AND 75 TO 85 DEGREES THURSDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING EQUIPMENT OUTDOORS. && $$ OKZ004-009-010-014>016-030300- /O.CON.KOUN.FW.W.0018.140402T1700Z-140403T0300Z/ HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER- 431 AM CDT WED APR 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR VERY WARM AND BREEZY CONDITIONS...AND LOW HUMIDITES FOR PORTIONS OF WESTERN OKLAHOMA. * WIND...SOUTH TO SOUTHWEST... 20 TO 25 MPH * HUMIDITY...10 TO 20 PERCENT * TEMPERATURE...82 TO 88 DEGREES * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING EQUIPMENT OUTDOORS. && $$ OKZ023-027>029-038>041-044>046-050-TXZ086-089-090-030300- /O.CON.KOUN.FW.A.0016.140403T1600Z-140404T0300Z/ CADDO-GRADY-MCCLAIN-CLEVELAND-COMANCHE-STEPHENS-GARVIN-MURRAY- COTTON-JEFFERSON-CARTER-LOVE-WICHITA-ARCHER-CLAY- 431 AM CDT WED APR 2 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR WARM AND BREEZY CONDITIONS...AND LOW HUMIDITIES FOR PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. * WIND...WEST TO NORTHWEST...20 TO 25 MPH WITH GUSTS TO 35 MPH * HUMIDITY...10 TO 20 PERCENT * TEMPERATURE...75 TO 85 DEGREES * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING EQUIPMENT OUTDOORS. && $$
668 WWUS84 KOUN 022019 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 319 PM CDT WED APR 2 2014 ...VERY HIGH TO EXTREME WILDFIRE POTENTIAL THIS AFTERNOON AND EVENING AND AGAIN THURSDAY. A DRYLINE WILL MOVE INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS TODAY. BEHIND THE DRYLINE...GUSTY SOUTH TO SOUTHWEST WINDS...VERY WARM AFTERNOON TEMPERATURES...AND LOW HUMIDITIES WILL RESULT ENHANCED WILDFIRE CONCERNS. OKZ035-037-TXZ085-088-030430- /O.CAN.KOUN.FW.W.0018.000000T0000Z-140403T0300Z/ /O.UPG.KOUN.FW.A.0016.140403T1600Z-140404T0300Z/ /O.NEW.KOUN.FW.W.0019.140403T1600Z-140404T0300Z/ KIOWA-TILLMAN-WILBARGER-BAYLOR- 319 PM CDT WED APR 2 2014 ...RED FLAG WARNING FOR THIS AFTERNOON IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR PART OF WESTERN OKLAOMA... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS... * WINDS...SOUTHWEST TO NORTHWEST 20 TO 25 MPH THURSDAY. GUSTS TO 30 MPH WILL BE POSSIBLE. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...75 TO 85 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING EQUIPMENT OUTDOORS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ022-030430- /O.CAN.KOUN.FW.W.0018.000000T0000Z-140403T0300Z/ /O.CON.KOUN.FW.A.0016.140403T1600Z-140404T0300Z/ WASHITA- 319 PM CDT WED APR 2 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY... ...RED FLAG WARNING FOR TODAY IS CANCELLED... * WINDS...WEST TO NORTHWEST 20 TO 25 MPH THURSDAY. GUSTS TO 30 MPH WILL BE POSSIBLE. * HUMIDITY...10 TO 20 PERCENT THURSDAY * TEMPERATURE...75 TO 85 DEGREES THURSDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING EQUIPMENT OUTDOORS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$ OKZ016-022130- /O.CAN.KOUN.FW.W.0018.000000T0000Z-140403T0300Z/ CUSTER- 319 PM CDT WED APR 2 2014 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR... HUMIDITY LEVELS ARE EXPECTED TO REMAIN ABOVE 20 PERCENT THIS AFTERNOON. $$ OKZ033-034-036-TXZ083-084-087-030430- /O.UPG.KOUN.FW.A.0016.140403T1600Z-140404T0300Z/ /O.NEW.KOUN.FW.W.0019.140403T1600Z-140404T0300Z/ /O.CON.KOUN.FW.W.0018.000000T0000Z-140403T0300Z/ HARMON-GREER-JACKSON-HARDEMAN-FOARD-KNOX- 319 PM CDT WED APR 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT THURSDAY. * WINDS...SOUTH TO SOUTHWEST TODAY...20 TO 25 MPH...AND WEST TO NORTHWEST 20 TO 25 MPH THURSDAY. GUSTS TO 30 MPH WILL BE POSSIBLE BOTH DAYS. * HUMIDITY...10 TO 20 PERCENT BOTH TODAY AND THURSDAY * TEMPERATURE...86 TO 92 DEGREES TODAY...AND 75 TO 85 DEGREES THURSDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING EQUIPMENT OUTDOORS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ038-044-TXZ086-089-090-030430- /O.UPG.KOUN.FW.A.0016.140403T1600Z-140404T0300Z/ /O.NEW.KOUN.FW.W.0019.140403T1600Z-140404T0300Z/ COMANCHE-COTTON-WICHITA-ARCHER-CLAY- 319 PM CDT WED APR 2 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT THURSDAY. * WINDS...SOUTH TO SOUTHWEST 20 TO 25 MPH. GUSTS TO 30 MPH WILL BE POSSIBLE. * HUMIDITY...10 TO 20 PERCENT * TEMPERATURE...75 TO 85 DEGREES * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING EQUIPMENT OUTDOORS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ021-030430- /O.CON.KOUN.FW.W.0018.000000T0000Z-140403T0300Z/ /O.CON.KOUN.FW.A.0016.140403T1600Z-140404T0300Z/ BECKHAM- 319 PM CDT WED APR 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY... * WINDS...SOUTH TO SOUTHWEST TODAY...20 TO 25 MPH...AND WEST TO NORTHWEST 20 TO 25 MPH THURSDAY. GUSTS TO 30 MPH WILL BE POSSIBLE BOTH DAYS. * HUMIDITY...10 TO 20 PERCENT BOTH TODAY AND THURSDAY * TEMPERATURE...86 TO 92 DEGREES TODAY...AND 75 TO 85 DEGREES THURSDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING EQUIPMENT OUTDOORS. && $$ OKZ004-009-010-014-015-030300- /O.CON.KOUN.FW.W.0018.000000T0000Z-140403T0300Z/ HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY- 319 PM CDT WED APR 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... * WIND...SOUTH TO SOUTHWEST... 20 TO 25 MPH * HUMIDITY...5 TO 15 PERCENT * TEMPERATURE...82 TO 88 DEGREES * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING EQUIPMENT OUTDOORS. && $$ OKZ023-027>029-039>041-045-046-050-030430- /O.CON.KOUN.FW.A.0016.140403T1600Z-140404T0300Z/ CADDO-GRADY-MCCLAIN-CLEVELAND-STEPHENS-GARVIN-MURRAY-JEFFERSON- CARTER-LOVE- 319 PM CDT WED APR 2 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY... * WIND...SOUTHWEST TO NORTHWEST...20 TO 25 MPH WITH GUSTS TO 35 MPH * HUMIDITY...15 TO 20 PERCENT * TEMPERATURE...75 TO 80 DEGREES * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REFRAIN FROM BURNING...OR ANY ACTIVITIES THAT MAY SPARK A FIRE SUCH AS OPERATING HEAVY MACHINERY OVER DRY VEGETATION...THROWING CIGARETTES OUT OF YOUR VEHICLE....OR WORKING WITH WELDING EQUIPMENT OUTDOORS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 1, 11:47 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Apr 1, 11:47 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1147 PM CDT TUE APR 1 2014
.DISCUSSION...
THE 06Z AVIATION DISCUSSION FOLLOWS....
&&
.AVIATION...
THE EFFECTS OF INCREASING LOW-LEVEL MOISTURE WILL BE DIFFICULT TO
FORECAST ACCURATELY...AS SHOWN BY PREVIOUS ATTEMPTS THIS PAST
EVENING. THE CURRENT ESTIMATE IS THAT MVFR-LEVEL CEILINGS SHOULD
DEVELOP ACROSS N OK AROUND 08-09Z...WHILE SIMILAR CEILINGS ADVECT
N FROM TX INTO S OK AROUND 10-12Z. A DRY LINE IS FORECAST TO MOVE
INTO FAR W OK TOMORROW AROUND MIDDAY...BRINGING CLEARING SKIES TO
THE W. CEILINGS SHOULD RISE SLOWLY ELSEWHERE DUE TO DAYTIME
HEATING...AND A FEW TSRA WILL BE POSSIBLE IN THE E DURING THE
EVENING. A STRONG LOW-LEVEL JET WILL RESULT IN SOME SIGNIFICANT
LOW-LEVEL WIND SHEAR OVERNIGHT ALONG AND N OF THE WARM
FRONT...NOW FROM NEAR KLTS TO KOUN.
&&
.PREV DISCUSSION... /ISSUED 926 PM CDT TUE APR 1 2014/
DISCUSSION...
NEWER MODEL RUNS MAINTAIN ELEVATED INSTABILITY OVER MUCH OF THE
CURRENT WATCH AREA OF SOUTHERN OKLAHOMA THEN AREAS NORTH LATER
TONIGHT. THE SURFACE WARM FRONT IS MOVING SLOWLY NORTH INTO
CENTRAL OKLAHOMA. WHILE THE SEVERE WEATHER RISK SEEMS TO BE
DECREASING, SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
CENTRAL OR NORTHERN OKLAHOMA WHILE THE LOW-LEVEL JET IS
INCREASING. THIS JET AND PROXIMITY OF THE FRONT TO NORTHERN
OKLAHOMA LATE TONIGHT WILL GIVE BETTER RAIN CHANCES THERE -
ALTHOUGH STILL LOW COMPARED TO BETTER RAIN CHANCES IN KS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 62 82 60 73 / 20 20 20 10
HOBART OK 60 88 52 75 / 20 10 10 10
WICHITA FALLS TX 66 89 61 82 / 20 20 10 20
GAGE OK 51 83 45 63 / 10 0 10 10
PONCA CITY OK 53 80 56 69 / 40 30 30 20
DURANT OK 67 80 68 81 / 20 30 40 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR OKZ004-009-010-014>016-021-022-033>037.
TX...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR TXZ083>089.
&&
09/23/23Hazardous weather outlook, Apr 1, 11:15 PM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1115 PM CDT TUE APR 1 2014 OKZ004>048-050>052-TXZ083>090-021030- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1115 PM CDT TUE APR 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF TONIGHT .THUNDERSTORMS... THUNDERSTORMS HAVE DISSIPATED OVER NORTH TEXAS AND REDEVELOPMENT IS UNLIKELY IN THESE AREAS DUE TO STRONG CAPPING AND THE LOSS OF DAYTIME HEATING. A FEW ADDITIONAL ELEVATED THUNDERSTORMS MAY DEVELOP NEAR THE KANSAS OKLAHOMA STATE LINE FOR THE REST OF TONIGHT AS THE LOW LEVEL JET INCREASES. IF STORMS DEVELOP...LARGE HAIL UP TO GOLF BALLS WOULD BE POSSIBLE WITH THE THE STRONGEST STORMS. CAPPING MAY BE TOO STRONG FOR STORM DEVELOPMENT IN OKLAHOMA WITH THE BETTER STORM CHANCES IN KANSAS FOR THE REST OF TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .THUNDERSTORMS... A MORE ROBUST SEVERE WEATHER EPISODE MAY TAKE SHAPE WEDNESDAY AFTERNOON AND NIGHT...MAINLY OVER CENTRAL AND NORTHERN OKLAHOMA. ALTHOUGH ONLY A HANDFUL OF STORMS MAY ACTUALLY OCCUR ON WEDNESDAY....VERY LARGE HAIL AND DAMAGING WIND GUSTS WILL ACCOMPANY ANY STORM THAT DEVELOPS...ALONG WITH A THREAT OF TORNADOES. STORMS THAT MANAGE TO DEVELOP MAY WEAKEN AFTER SUNSET ON WEDNESDAY. SEVERE STORM CHANCES MAY CONTINUE LATE WEDNESDAY NIGHT INTO EARLY THURSDAY MAINLY ALONG AND EAST OF I-35 AS THE MID/UPPER TROUGH APPROACHES. THE MAIN HAZARDS ARE EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORM CHANCES WILL RETURN TO THE AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT...BUT SEVERE STORMS APPEAR UNLIKELY DURING THIS TIMEFRAME. .FIRE WEATHER... VERY HIGH TO EXTREME WILDFIRE DANGER WILL LIKELY OCCUR WEST OF A DRYLINE ACROSS WESTERN NORTH TEXAS AND WESTERN OKLAHOMA WEDNESDAY AFTERNOON INTO EARLY EVENING DUE TO BREEZY...HOT...AND DRY CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT. ELEVATED FIRE DANGER MAY OCCUR ON THURSDAY ACROSS WESTERN NORTH TEXAS AND SOUTHWESTERN OKLAHOMA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW US ON TWITTER AND FACEBOOK. MBS
In the hours before
Special weather statement, Apr 1, 9:45 PM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
945 PM CDT TUE APR 1 2014
TXZ089-020315-
ARCHER TX-
945 PM CDT TUE APR 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARCHER COUNTY UNTIL
1015 PM CDT...
AT 942 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES EAST OF
OLNEY...MOVING EAST AT 20 MPH. THE SEVERE PART OF THIS STORM IS
EXPECTED TO STAY SOUTH OF ARCHER COUNTY.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
LAT...LON 3342 9871 3344 9871 3347 9842 3340 9842
3339 9865 3339 9870
TIME...MOT...LOC 0242Z 263DEG 19KT 3336 9861
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:34 AM CDT | Fire Weather Watch | OUN | Beckham, Caddo, Carter, Cleveland, Comanche, Cotton and 13 more | 24 hr |
| Apr 2, 3:19 PM CDT | Red Flag Warning | OUN | Beckham, Caddo, Canadian, Carter, Cleveland, Comanche and 22 more | 31 hr |
| Apr 1, 8:54 PM CDT | Special Weather Statement | OUN | Archer | 21 min |
| Apr 1, 9:45 PM CDT | Special Weather Statement | OUN | Archer | 30 min |
| Apr 1, 9:58 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 47 min |
Nearby
Red Flag Warnings in Oklahoma, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.